Show simple item record

dc.contributor.authorCorkery, John
dc.contributor.authorElliott, Simon
dc.contributor.authorSchifano, Fabrizio
dc.contributor.authorCorazza, Ornella
dc.contributor.authorGhodse, Abdol Hamid
dc.date.accessioned2013-10-17T12:00:42Z
dc.date.available2013-10-17T12:00:42Z
dc.date.issued2013-07-25
dc.identifier.citationCorkery , J , Elliott , S , Schifano , F , Corazza , O & Ghodse , A H 2013 , ' MDAI (5,6-methylenedioxy-2-aminoindane; 6,7-dihydro-5H-cyclopenta[f][1,3]benzodioxol-6-amine; ‘sparkle’; ‘mindy’) toxicity : a brief overview and update ' , Human Psychopharmacology: Clinical and Experimental , vol. 28 , no. 4 , pp. 345-355 . https://doi.org/10.1002/hup.2298
dc.identifier.issn0885-6222
dc.identifier.otherPURE: 1442076
dc.identifier.otherPURE UUID: db7c91da-dce9-4764-bb37-5fff569c5962
dc.identifier.otherScopus: 84880796954
dc.identifier.urihttp://hdl.handle.net/2299/11807
dc.description.abstractObjectives MDAI (5,6-methylenedioxy-2-aminoindane; 6,7-dihydro-5H-cyclopenta[f][1,3]benzodioxol-6-amine; ‘sparkle’; ‘mindy’) is a psychoactive substance, sold primarily over the Internet and in ‘head’ shops as a ‘legal high’. Synthesised and used as a research chemical in the 1990s, MDAI has structural similarities to MDMA and shares its behavioural properties. Recreational use of MDAI appears to have started in Europe around 2007, with a noticeable increase after 2009 in the UK and other countries. Calls to National Poisons Information Services started in 2010, although there were few presentations to Emergency Departments by patients complaining of undesirable physical and psychiatric effects after taking MDAI. Recreational use of this drug has been reported only occasionally by on-line user fora. There is little scientifically-based literature on the pharmacological, physiological, psychopharmacological, toxicological and epidemiological characteristics of this drug. Methods Recent literature (including ‘grey’) was searched to update what is known about MDAI, especially on its toxicity. Results The resultant information is presented, including on the first three UK deaths involving MDAI use in 2011 and 2012. “Serotonin Syndrome” appears to be a possible factor in these fatalities. Conclusion It is vital that any other cases, including non-fatal overdoses, are documented so that a scientific evidence-base can be established for them.en
dc.language.isoeng
dc.relation.ispartofHuman Psychopharmacology: Clinical and Experimental
dc.subjectMDAI, 5,6-methylenedioxy-2-aminoindane, death, toxicity, poisoning, United Kingdom (UK)
dc.titleMDAI (5,6-methylenedioxy-2-aminoindane; 6,7-dihydro-5H-cyclopenta[f][1,3]benzodioxol-6-amine; ‘sparkle’; ‘mindy’) toxicity : a brief overview and updateen
dc.contributor.institutionSchool of Life and Medical Sciences
dc.contributor.institutionDepartment of Pharmacy
dc.contributor.institutionHealth & Human Sciences Research Institute
dc.contributor.institutionCentre for Clinical Practice, Safe Medicines and Drug Misuse Research
dc.contributor.institutionPrescription and Illicit Drug Misuse
dc.contributor.institutionPublic Health
dc.contributor.institutionPatient and Medicines Safety
dc.contributor.institutionCentre for Postgraduate Medicine
dc.contributor.institutionPostgraduate Medicine
dc.contributor.institutionHealth Services and Medicine
dc.description.statusPeer reviewed
dc.relation.schoolSchool of Life and Medical Sciences
dcterms.dateAccepted2013-07-25
rioxxterms.versionofrecordhttps://doi.org/10.1002/hup.2298
rioxxterms.typeJournal Article/Review
herts.preservation.rarelyaccessedtrue


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record